Patients with myasthenia gravis undergo lifelong treatment with anticholinesterase agents. While the heart is usually unaffected by this disease, clinicians should bear in mind the potential adverse interaction between cardiac function and the underlying myasthenic disease or its specific medications. In the present article we report, to the best of our knowledge for the first time in the literature, a case of vasospastic acute myocardial infarction due to iatrogenic hypercholinergic crisis secondary to anticholinesterase therapy in an elderly female with myasthenia gravis. This clinical vignette emphasizes the importance of taking into account the potential vasospastic effect of anticholinesterase drugs. Indeed, prompt recognition of the pathophysiology of myocardial ischemia due to iatrogenic hypercholinergic crisis is pivotal to the timely and appropriate management of this medical emergency, as well as prevention of future recurrences. (c) 2005 Elsevier Ireland Ltd. All rights reserved.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Coronary vasospasm secondary to hypercholinergic crisis: An iatrogenic cause of acute myocardial infarction in myasthenia gravis|
|Data di pubblicazione:||2005|
|Appartiene alla tipologia:||01a Articolo in rivista|